MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 55203-065-045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
Approximately two months postoperatively, radiographic imaging revealed that the l5 screw shank had fractured.Revision surgery was performed to remove the screw; however, a portion of the shank remains within the vertebral body.
 
Additional Manufacturer Narrative
Correction: h3.Yes.H6.Investigation findings: 3252.Investigation conclusions: 61.Device evaluation: visual inspection confirms the event.The bottom portion of the screw shank has fractured off and was not returned.The fracture occurred roughly 11.5mm down the cortical threads.The tulip is undamaged, and the helical flange threads are still conforming.The root cause is likely a result of the screw not being fully seated onto the pedicle and/or fatigue as a result of high torque combined with bending loads, usually as result of attempts to redirect while driving the screw.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Postoperative management: the surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implant devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, fall, jolts or other movements preventing proper healing and/or fusion development.Implant devices should be revised or removed if bent, dislocated, or broken.Immobilization should be considered in order to prevent bending, dislocation, or breakage of the implant device in the case of delayed, mal-union, or non-union of bone.Immobilization should continue until a complete bone fusion mass has developed and been confirmed.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key23621879
Report Number2027467-2025-00249
Device Sequence Number21095393
Product Code PML
UDI-Device Identifier00190376429755
UDI-Public(01)00190376429755(10)SM194145
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221926
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55203-065-045
Device Catalogue Number55203-065-045
Device Lot NumberSM194145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale